MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PRO CONF TB ISRT RT S5 12; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW ORTHOPAEDICS AG PRO CONF TB ISRT RT S5 12; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71507152
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient was admitted to the (b)(6) hospital due to an infected knee.Patient had original surgery of right profix tkr approximately 14 years ago.No previous operative notes available.Knee was opened and thickened haemoserous fluid was noted.Tibial poly was exchanged.Explanted device unable to be retrieved due to infectious reasons.
 
Additional Manufacturer Narrative
The affected profix conforming articular insert was not returned for evaluation.After repeated requests, sn has been unable to obtain the batch number for this device, thus device history record review cannot be completed at this time.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that without supporting clinical/medical documents a thorough investigation cannot be performed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
PRO CONF TB ISRT RT S5 12
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key7985261
Report Number9613369-2018-00069
Device Sequence Number18874127
Product Code JWH
UDI-Device Identifier03596010220073
UDI-Public03596010220073
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71507152
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2018
Supplement Date Received by Manufacturer09/22/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;